MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 14 FR (+/-0.1C); CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 14 FR (+/-0.1C); CATHETER, UPPER URINARY TRACT
Model Number 81-080414EU
Medical Device Problem Codes Complete Blockage (1094); Fluid/Blood Leak (1250); Device Dislodged or Dislocated (2923); Expulsion (2933)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the foley catheter supplier (xeridiem).Root cause: was determined to be unknown by the supplier xeridiem as no evidence was found with the subject lot or historically to suggest manufacturing was the cause of the reported failure mode.The device history record was reviewed by supplier xeridiem and no observations during the review that contribute to the noted complaint.The complaint records were also reviewed by xeridiem.For the previous year, there had been 2 reported complaints for plugged drain lumen, but nothing on device fall out or balloon leak/deflate.The specific device was also considered and no reported complaints documents for all three failure modes.Xeridiem stated that for corrective action they will continue to monitor for trends.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
A user facility complaint was received on 07/28/2022 reporting "in the past few weeks, i had 2 patients with a retention bladder (1x 800cc).All 2 of these patients came from the or and had been in the ward for several hours.Because the urine production per hour was low, they were both filled several times.In the late shift i found out that the bladder was full.When rinsing, the liquid goes in easily but does not come out.Patients often indicate that they have the feeling that they have to and clearly have a harder time.When asking around, more colleagues noticed this.I was able to solve it every time by emptying the balloon and moving it further.Previously we did 10cc in the decoration but nowadays there is max 5cc in it, maybe this is the problem? i have an awake patient this night who has the sensation of a full bladder and less urination (no retention bladder yet).I have now also emptied the balloon and pushed the catheter on, later the problem has been solved, but that's why i'm going to dim it now' after asking around at the other ic's in one half-day (we have 3) we come to tell the next one; · 3 colleague case histories where the patient had encountered retention bladder with deroyal's urinary catheter.· 4 urinary catheters that leak urine · 3 times in a short time that the urinary catheter was in bed with the patient for no apparent reason." this report came in as one complaint, but because it described ten separate events, it will be reported for each event.This report is three of ten (3/10).A supplier corrective action request (scar) was issued to the foley catheter supplier xeridiem medical devices.The sample is not available for return to deroyal for evaluation.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation and corrective actions are determined.
 
Event or Problem Description
A user facility complaint was received on 07/28/2022 reporting "in the past few weeks, i had 2 patients with a retention bladder (1x 800cc).All 2 of these patients came from the or and had been in the ward for several hours.Because the urine production per hour was low, they were both filled several times.In the late shift i found out that the bladder was full.When rinsing, the liquid goes in easily but does not come out.Patients often indicate that they have the feeling that they have to and clearly have a harder time.When asking around, more colleagues noticed this.I was able to solve it every time by emptying the balloon and moving it further.Previously we did 10cc in the decoration but nowadays there is max 5cc in it, maybe this is the problem? i have an awake patient this night who has the sensation of a full bladder and less urination (no retention bladder yet).I have now also emptied the balloon and pushed the catheter on, later the problem has been solved, but that's why i'm going to dim it now' after asking around at the other ic's in one half-day (we have 3) we come to tell the next one; · 3 colleague case histories where the patient had encountered retention bladder with deroyal's urinary catheter.· 4 urinary catheters that leak urine.· 3 times in a short time that the urinary catheter was in bed with the patient for no apparent reason.".
 
Additional Manufacturer Narrative
A user facility complaint was received on 07/28/2022 reporting "in the past few weeks, i had 2 patients with a retention bladder (1x 800cc).All 2 of these patients came from the or and had been in the ward for several hours.Because the urine production per hour was low, they were both filled several times.In the late shift i found out that the bladder was full.When rinsing, the liquid goes in easily but does not come out.Patients often indicate that they have the feeling that they have to and clearly have a harder time.When asking around, more colleagues noticed this.I was able to solve it every time by emptying the balloon and moving it further.Previously we did 10cc in the decoration but nowadays there is max 5cc in it, maybe this is the problem? i have an awake patient this night who has the sensation of a full bladder and less urination (no retention bladder yet).I have now also emptied the balloon and pushed the catheter on, later the problem has been solved, but that's why i'm going to dim it now' after asking around at the other ic's in one half-day (we have 3) we come to tell the next one: 3 colleague case histories where the patient had encountered retention bladder with deroyal's urinary catheter.4 urinary catheters that leak urine.3 times in a short time that the urinary catheter was in bed with the patient for no apparent reason." this report came in as one complaint, but because it described ten separate events, it will be reported for each event.This report is three of ten (3/10).A supplier corrective action request (scar) was issued to the foley catheter supplier xeridiem medical devices.The sample is not available for return to deroyal for evaluation.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation and corrective actions are determined.
 
Event or Problem Description
A user facility complaint was received on 07/28/2022 reporting "in the past few weeks, i had 2 patients with a retention bladder (1x 800cc).All 2 of these patients came from the or and had been in the ward for several hours.Because the urine production per hour was low, they were both filled several times.In the late shift i found out that the bladder was full.When rinsing, the liquid goes in easily but does not come out.Patients often indicate that they have the feeling that they have to and clearly have a harder time.When asking around, more colleagues noticed this.I was able to solve it every time by emptying the balloon and moving it further.Previously we did 10cc in the decoration but nowadays there is max 5cc in it, maybe this is the problem? i have an awake patient this night who has the sensation of a full bladder and less urination (no retention bladder yet).I have now also emptied the balloon and pushed the catheter on, later the problem has been solved, but that's why i'm going to dim it now' after asking around at the other ic's in one half-day (we have 3) we come to tell the next one: 3 colleague case histories where the patient had encountered retention bladder with deroyal's urinary catheter.4 urinary catheters that leak urine.3 times in a short time that the urinary catheter was in bed with the patient for no apparent reason.".

Brand Name
FOLEY CATHETER, 400 SERIES 14 FR (+/-0.1C)
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19927897
Report Number2320762-2022-00003
Device Sequence Number16843531
Product Code EYC
UDI-Device Identifier50749756596652
UDI-Public50749756596652
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number81-080414EU
Device Lot Number55128255
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by ManufacturerNot provided
07/28/2022
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown